Alert archive / South Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 15, NWS Wilmington, NC

December 17, 2023Georgetown County, Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Dec 17, 2023, 2:05 PM EST for Georgetown County, Horry County, Marion County, South Carolina. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 17, 2023, 2:05 PM EST (19:05 UTC)
Expired
Dec 17, 2023, 6:15 PM EST
In force
4 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Georgetown County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 3:39 PM ESTFLASH FLOOD10 Se Galivants Ferry, SCSC Highway Patrol reports road flooded on Valley Forge Rd near Glenn Rd.
Dec 17, 3:39 PM ESTFLASH FLOOD10 Se Galivants Ferry, SCSC Highway Patrol reports road flooded on Valley Forge Rd near Long Ave Ext.
Dec 17, 4:07 PM ESTFLASH FLOOD9 W Conway, SCSC Highway Patrol reports road washout on Antioch Rd near US-24 west of Conway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WGUS52 KILM 171905
FFWILM
SCC043-051-067-172215-
/O.NEW.KILM.FF.W.0015.231217T1905Z-231217T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
205 PM EST Sun Dec 17 2023

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Georgetown County in northeastern South Carolina...
  Western Horry County in northeastern South Carolina...
  Southeastern Marion County in northeastern South Carolina...

* Until 515 PM EST.

* At 205 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Surfside Beach, Garden City, Murrells Inlet, Horry, Pee Dee 
  Crossroads, Dongola, Brittons Neck, Galivants Ferry, Bucksport, 
  Yauhannah, Burgess, Green Sea, Aynor and Waccamaw Community 
  Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3386 7938 3413 7929 3415 7897 3369 7915
      3363 7895 3353 7903 3373 7937 3377 7934
      3378 7932 3380 7933 3382 7931 3384 7934
      3384 7935

FLASH FLOOD...RADAR INDICATED

$$

JLB
4 follow-up statements
098 
WGUS72 KILM 172038
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
338 PM EST Sun Dec 17 2023

SCC043-051-067-172215-
/O.CON.KILM.FF.W.0015.000000T0000Z-231217T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-Horry SC-Marion SC-
338 PM EST Sun Dec 17 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EST THIS 
AFTERNOON FOR NORTHEASTERN GEORGETOWN, WESTERN HORRY AND 
SOUTHEASTERN MARION COUNTIES...

At 338 PM EST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 6 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Surfside Beach, Garden City, Murrells Inlet, Horry, Pee Dee 
  Crossroads, Dongola, Brittons Neck, Galivants Ferry, Bucksport, 
  Yauhannah, Burgess, Green Sea, Aynor and Waccamaw Community 
  Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3386 7938 3413 7929 3415 7897 3369 7915
      3363 7895 3353 7903 3373 7937 3377 7934
      3378 7932 3380 7933 3382 7931 3384 7934
      3384 7935

FLASH FLOOD...RADAR INDICATED

$$

JLB
182 
WGUS72 KILM 172133
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
433 PM EST Sun Dec 17 2023

SCC043-051-067-172215-
/O.CON.KILM.FF.W.0015.000000T0000Z-231217T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-Horry SC-Marion SC-
433 PM EST Sun Dec 17 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EST THIS 
AFTERNOON FOR NORTHEASTERN GEORGETOWN, WESTERN HORRY AND 
SOUTHEASTERN MARION COUNTIES...

At 433 PM EST, local law enforcement reported heavy rain across the 
warned area. Between 3 and 7 inches of rain have fallen. Additional 
rainfall amounts up to 1 inch are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Law enforcement reported multiple roadway washouts near
         Conway.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Surfside Beach, Garden City, Murrells Inlet, Horry, Pee Dee 
  Crossroads, Dongola, Brittons Neck, Galivants Ferry, Bucksport, 
  Yauhannah, Burgess, Green Sea, Aynor and Waccamaw Community 
  Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3386 7938 3413 7929 3415 7897 3369 7915
      3363 7895 3353 7903 3373 7937 3377 7934
      3378 7932 3380 7933 3382 7931 3384 7934
      3384 7935

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JLB
939 
WGUS52 KILM 172152 RRA
FFWILM
SCC043-051-067-172315-
/O.EXT.KILM.FF.W.0015.000000T0000Z-231217T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
452 PM EST Sun Dec 17 2023

The National Weather Service in Wilmington has extended the

* Flash Flood Warning for...
  Northeastern Georgetown County in northeastern South Carolina...
  Western Horry County in northeastern South Carolina...
  Southeastern Marion County in northeastern South Carolina...

* Until 615 PM EST.

* At 452 PM EST, local law enforcement reported heavy rain across 
  the warned area. Between 3 and 6 inches of rain have fallen. 
  Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported multiple roadway washouts
           near Conway.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Surfside Beach, Garden City, Murrells Inlet, Horry, Pee Dee 
  Crossroads, Dongola, Brittons Neck, Galivants Ferry, Bucksport, 
  Yauhannah, Burgess, Green Sea, Aynor and Waccamaw Community 
  Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3386 7938 3413 7929 3415 7897 3369 7915
      3363 7895 3353 7903 3373 7937 3377 7934
      3378 7932 3380 7933 3382 7931 3384 7934
      3384 7935

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JLB
419 
WGUS72 KILM 172310
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
610 PM EST Sun Dec 17 2023

SCC043-051-067-172320-
/O.EXP.KILM.FF.W.0015.000000T0000Z-231217T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-Horry SC-Marion SC-
610 PM EST Sun Dec 17 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EST THIS EVENING FOR 
NORTHEASTERN GEORGETOWN, WESTERN HORRY AND SOUTHEASTERN MARION 
COUNTIES...

The heavy rain has ended and flood waters continue to recede. Please 
continue to heed remaining road closures.

LAT...LON 3386 7938 3413 7929 3415 7897 3369 7915
      3363 7895 3353 7903 3373 7937 3377 7934
      3378 7932 3380 7933 3382 7931 3384 7934
      3384 7935

$$

JLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 12:49 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Dec 17, 12:49 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1249 PM EST Sun Dec 17 2023

.SYNOPSIS...
A nor'easter will move up through the Coastal Carolinas today
with strong winds, heavy rain, and coastal flooding. Cold air
will pour into the region behind this system Monday night and
will remain until a return of seasonable temperatures Thursday
through Saturday.

&&

.UPDATE...
The latest high resolution guidance continues to show the
prospects for what could be an interesting late
morning/afternoon period with the potent storm system moving up
the coast. The warm sector/dry slot clearly seen on satellite
and radar imagery as well as lightning plots is making haste to
the north and this area should begin to enter our area in the
next couple of hours. The widespread/uniform rain shield will
transition to more of a convective pattern but may hold on
inland for a while. The aforementioned guidance still shows some
updraft helicity swaths moving across the area south to north
late morning through afternoon with this feature. Any rotating
cells will have to be watched carefully.

&&

.NEAR TERM /THROUGH TONIGHT/...
An array of advisories and warnings are on display for the
local ILM CWA and coastal waters. Guidance has been dictating an
intense low pressure system to affect the FA, with progged
barometric pressures in the 980s when it passes by. This will
result in a tightened sfc pg as 1 would expect. The onshore
winds, ENE-ESE winds will peak early afternoon thru sunset, from
south to north, as the low lifts northward. The wind advisory
for the immediate coast remains thumbs up with the potential for
50 mph wind gusts.

The dynamics aloft to also aid in the form of a closed upper
low that aids in the low's increasing intensity. Low level
winds in the 55 to 70 kt speeds will move overhead which will
create LLWS headaches for the aviation community. In addition,
convection may tap this, bringing it to the sfc as damaging
wind gusts, with SPC highlighting a SLGT Risk. Not fully bought
on the high res model potential convection and associated high
QPF amounts that are produced in a corridor from Georgetown
County to Robeson County. Have increased overall rainfall
amounts from this system to a range of 3.50 to 4.75 inches, with
locally 5 inch amounts possible especially within the mentioned
corridor. Expect the nuisance type flooding with grounds being
able to handle the 12+ hr rainfall given the D0 and D1 drought
areas across the ILM CWA. True, runoff will occur more readily
given vegetation basically now in a dormant phase. But for now,
will keep the FFA at bay, unless qpf is further refined upwards.

The positioning of the coastal trof/front remains the various
models poor performance. Still are in a disagreement with one
another of whether tp push it onshore and how far inland it
progresses. As a result, max temps today will be forecast in a
range from the 50s far west portions to the 60s to possibly near
70 at the immediate coast, again dependent of whether the
coastal front moves onshore and how far inland. Potential
temperature busts are high.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Stiff westerly flow on the back end of exiting storm system will
usher in plenty of dry and cold air. Temps starting out near 50
to 55 Mon morning will only rise several degrees in full
sunshine on Monday in deep CAA, but deep mid to upper trough
will cross the area Mon night into Tues. This will lead to
strong CAA with 850 temps dropping about 10 C down below -5 C.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure will continue to extend down from the north with
ridging building up through the Southeast through much of the
remaining week. After a very chilly start, temps will rebound
close to 50 most places. Air mass will modify slowly with mid
50s Thurs and reaching above 60 by the weekend with continued
dry weather. Overnight lows will be below freezing Wed night
again and will be in the mid 30s by Fri night.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As anticipated it couldn't get much worse for the aviation
community this afternoon perhaps outside of a winter event or
hurricane. Strong coastal storm moving across today and tonight
with prevailing IFR to occasionally lower conditions. There
may be some relief later tonight with regards to visibilities,
but low ceilings are expected to linger. Mid to late morning
Monday may offer up MVFR to even VFR conditions. A couple of
final notes...wind shear is expected this afternoon along the
coast along with vcts although thunder is a little more iffy.

Extended Outlook...Flight restrictions expected early Mon along
with strong and gusty winds. This the result of the intense
storm system departing to the northeast. Dominant VFR conditions
should return later Mon and persist thru midweek with breezy
conditions lingering into Tue as high pressure ridges in.

&&

.MARINE...
Through Tonight...STORM WARNING, that's is correct, you didn't
read that wrong!! Intensifying low pressure system off the FL
east coast this morning, will track NNE along the coastal
trof/front, up the U.S. Southeast Coast today, reaching off Cape
Fear by this evening. Closed upper low will slow the sfc low's
forward speed slightly tonight but should be near Cape Hatteras
by daybreak Mon. Highest sustained and peak gusts will occur
today, under the E to SE wind direction. Hiest seas will also
occur today into this evening prior to the offshore wind
trajectory that occurs after the passage of the sfc low. Periods
will be low relatively speaking, ie the large seas(in double
digits) will not be long period like one observes ahead of
approaching tropical cyclones. In fact, "Victory at sea
conditions" will likely dominate.

Monday through Thursday...Strong offshore flow will continue as
intense coastal storm lifts off to the northeast. Winds will
continue to be gusting up to 40 kts Mon morning but will drop a
good 10 to 15 kts by aftn. Upper level trough digs down from
the north moving through Mon night. This will cause a bit of
rise in winds and seas Mon night with a slow improvement
afterwards, into midweek. Seas starting out 8 to 11 ft will drop
to 5 to 7 ft Mon night into Tues and dropping down below SCA
thresholds by Wed morning, down to 4 to 5 ft. Winds will veer
from NW to N through midweek around 10 to 15 kts.

&&

.TIDES/COASTAL FLOODING...
Minor flooding is still expected at both SC beaches and the
Lower Cape Fear. Guidance has backed off on the severity area-
wide but this seems suspicious with such a well defined and
still strengthening system. Overall the system is slower and so
too is the peak surge. This means it no longer coincides with
high tide at SC beaches but moderate flood still expected and
opted to remain closer to the upper end of PETS ensemble noting
there is considerable spread. The impressive 3 ft surge also
works its way up to NC but with even more delay after high tide.
Lowered the Watch to and Advisory but the current forecast of
7.8 at Mercer Pier still a noteworthy tide about on par with
Hurricane Ian or the nor'easter from Nov 2021.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Surf Advisory until noon EST Monday for SCZ054-056.
     Wind Advisory until 9 PM EST this evening for SCZ054-056.
     Coastal Flood Advisory until 3 PM EST this afternoon for
     SCZ054-056.
NC...Coastal Flood Advisory until 2 PM EST this afternoon for
     NCZ106-108-110.
     High Surf Advisory until noon EST Monday for NCZ106-108-110.
     Wind Advisory until 9 PM EST this evening for NCZ106-108-110.
     Coastal Flood Advisory until 5 PM EST this afternoon for
     NCZ107-109.
MARINE...Storm Warning until 7 AM EST Monday for AMZ250-252-254-256.

&&

SYNOPSIS...RGZ
UPDATE...SHK
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...SHK
MARINE...DCH/RGZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 17, 1:54 PM EST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
154 PM EST Sun Dec 17 2023

SCZ054-056-181900-
Coastal Horry-Coastal Georgetown-
154 PM EST Sun Dec 17 2023

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.
   Wind Advisory.

Heavy rain at times could lead to nuisance type flooding including
temporary ponding of water across low-lying areas.

Isolated severe thunderstorms are possible with damaging wind gusts
the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-181900-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
154 PM EST Sun Dec 17 2023

...STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...TORNADO WATCH 722 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

Small Craft Advisory or Gale Warning will immediately follow the
Storm Warning, with the small craft advisory possibly lasting well
into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ256-181900-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
154 PM EST Sun Dec 17 2023

...STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

Small Craft Advisory or Gale Warning will immediately follow the
Storm Warning, with the small craft advisory possibly lasting well
into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ099-105-181900-
Columbus-Inland Pender-
154 PM EST Sun Dec 17 2023

...TORNADO WATCH 722 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

A strong coastal storm affecting the area today through tonight will
bring strong gusty winds and heavy rain at times that could lead to
nuisance type flooding that includes temporary ponding of water
across low-lying areas.

Isolated severe thunderstorms are possible with damaging wind and
tornados the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ055-058-059-181900-
Inland Georgetown-Central Horry-Northern Horry-
154 PM EST Sun Dec 17 2023

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

A strong coastal storm affecting the area today through tonight will
bring strong gusty winds and heavy rain at times that could lead to
nuisance type flooding that includes temporary ponding of water
across low-lying areas.

Isolated severe thunderstorms are possible with damaging wind and
tornados the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-109-181900-
Inland New Hanover-Inland Brunswick-
154 PM EST Sun Dec 17 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...TORNADO WATCH 722 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Tornado Watch.

A strong coastal storm affecting the area today through tonight will
bring strong gusty winds and heavy rain at times that could lead to
nuisance type flooding that includes temporary ponding of water
across low-lying areas.

Isolated severe thunderstorms are possible with damaging wind and
tornados the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-181900-
Coastal Brunswick-
154 PM EST Sun Dec 17 2023

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...TORNADO WATCH 722 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.
   Tornado Watch.
   Wind Advisory.

Heavy rain at times could lead to nuisance type flooding including
temporary ponding of water across low-lying areas.

Isolated severe thunderstorms are possible with damaging wind gusts
and tornados the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-181900-
Coastal Pender-Coastal New Hanover-
154 PM EST Sun Dec 17 2023

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...TORNADO WATCH 722 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Surf Advisory.
   Tornado Watch.
   Wind Advisory.

Heavy rain at times could lead to nuisance type flooding including
temporary ponding of water across low-lying areas.

Isolated severe thunderstorms are possible with damaging wind gusts
and tornados the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-SCZ017-023-024-032-033-039-181900-
Robeson-Bladen-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-
154 PM EST Sun Dec 17 2023

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

A strong coastal storm affecting the area today through tonight will
bring strong gusty winds and heavy rain at times that could lead to
nuisance type flooding that includes temporary ponding of water
across low-lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:05 PM ESTRiver Flood WarningILMDarlington, Florence21 days
Dec 17, 10:41 AM ESTAreal Flood AdvisoryILMGeorgetown, Horry, Williamsburg3 hr
Dec 17, 11:11 AM ESTRiver Flood WarningILMHorry4 days
Dec 17, 11:31 AM ESTSevere Thunderstorm WarningILMGeorgetown20 min
Dec 17, 1:11 PM ESTFlash Flood Warning EmergencyConsiderable damage threatILMGeorgetown5 hr
Dec 17, 1:19 PM ESTSevere Thunderstorm WarningILMGeorgetown, Horry56 min
Dec 17, 1:22 PM ESTTornado WarningILMHorry16 min
Dec 17, 1:35 PM ESTFlash Flood WarningILMHorry5 hr
Dec 17, 1:55 PM ESTCoastal Flood WarningILMGeorgetown, Horry64 min
Dec 17, 3:01 PM ESTAreal Flood AdvisoryILMHorry4 hr

Nearby

Flash Flood Warnings in South Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.